Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: Pregnancy without intercourse and on pill


 rach_lilgirl - Sun Jan 11, 2009 2:56 pm

Hi,

5 weeks ago my boyfriend touched me about 10 mins after he ejaculated and I'm worried that he could have transferred semem and got me pregnant. I am on the pill (cerazette) and have been for 5 months, taking it within 2 hours each day. I haven't been on any medicines or anything that I was warned may affect the pill's effectiveness. I didn't take a test as I was waiting for a missed period but I had a period that was lighter and more prolonged than normal (although I think my periods have been getting lighter since starting the pill). Between periods I have had some spotting but I have had this since starting the pill. I havent had any other common pregnancy sympotms. Could I be pregnant or is the irregular period due to the pill? I was relieved when I got my period but now I'm worried because I've heard periods don't necessarily stop when pregnant. Should I be?
 Debbie Miller, RN - Mon Jan 12, 2009 1:26 pm

User avatar Hello,
I think you can rest easy that you are not pregnant. The pill is a very effective method and used properly has only a 1% failure rate. In addition, the likelihood of fertilization without intercourse is practically nonexistent. The sperm needs a pretty friendly environment to travel up through the vagina and cervix. Placement pretty much needs to be in that area for pregnancy to occur.

The combination of no intercourse and the pill makes this practically impossible. Your period fluctuation is pretty surely caused by the pill and is nothing to worry about. Things will probably level out a bit over the first few months of pill use and you will find out what is now your "normal" cycle soon.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us